MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE SYNDESMOSIS REPAIR CANNULATED; WASHER, BOLT NUT

ARTHREX, INC. TIGHTROPE SYNDESMOSIS REPAIR CANNULATED; WASHER, BOLT NUT
Catalog Number AR-8920CDS
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Alteration In Body Temperature (2682); No Code Available (3191)
Date of Event 10/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.Device history record review revealed nothing relevant to this event.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device remains in patient.
 
Event or Problem Description
It was reported that on (b)(6) 2016 the patient underwent a left knee procedure, reposition and stabilization of tibiofibular joint, in poland, where she resides, during which an arthrex, ar-8920cdc, knotless tightrope syndesmosis repair kit was used.Patient has been experiencing continued pain, redness, swelling and reduced flexing ability.Pain has been present in the inside (right) part of the knee but approximately 3 weeks prior to reporting patient began feeling pain on the outside (left) and inside of the kneecap too.Knee feels hot when touched.Patient has had three rehabilitation sessions of one week to ten days in length, where she would stay at the clinic, in addition to her regular outpatient therapy sessions.To date patient has had no relief from symptoms or improvement with flexion.Caller states surgeon told patient it is not an infection, although several other doctors and physical therapist have told patient it looks like an infection.It was reported surgeon informed patient she was not doing intensive enough therapy.Surgeon sent her to a therapist who patient states over-bent and over stretched her log so much she was unable to stand on it for about a week.Caller has requested the material composition of the device for possible allergy testing if an allergist determines testing is warranted.Material composition has been provided.

Brand Name
TIGHTROPE SYNDESMOSIS REPAIR CANNULATED
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6484935
Report Number1220246-2017-00115
Device Sequence Number1289549
Product Code HTN
UDI-Device Identifier00888867048980
UDI-Public00888867048980
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043248
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Catalogue NumberAR-8920CDS
Device Lot Number12728
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;